MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101015P
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic splenectomy procedure, upon using the device trocar, it was noted that the sliding between the dilator and the cannula was not smooth and the dilator was not inserted smoothly.When the surgeon inserted the device to the trocar in order to remove the specimen it could not be inserted due to insufficient lubrication and stuck in the lower seal and the shaft tip was slightly turned up.They applied a large amount of sterile jelly to the lower seal and spread the sterile jelly evenly with the dilator.After improving the lubrication effect, the device was inserted again.Although there was a little strange feeling, the specimen was successfully retrieved.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the seal for the flip top converter appeared intact.The circular seal was intact.The obturator was received inserted into the cannula.Prolonged insertion can cause the duckbill seal to become stretched.The trocar and obturator appeared intact.A functional evaluation found that the device failed an air leak test.The obturator was inserted and removed into the cannula without restriction.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 18750
DO  18750
MDR Report Key8954539
Report Number9612501-2019-01666
Device Sequence Number328646
Product Code GCJ
UDI-Device Identifier20884521082844
UDI-Public20884521082844
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberVS101015P
Device Catalogue NumberVS101015P
Device Lot NumberJ9A0678Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1